# SDR V2J2008F00000

- Difficulty date: January 4, 2008
- Submitted: April 30, 2008
- Operation: Air carrier
- Aircraft: N163SL
- Make and model: Piagio
- Aircraft serial: 1131
- Engine: Pwa PT6A66
- Propeller: Hartzl HCE5N3
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Part time: 6,334 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AT FL280, CREW CALLED INTO THE OPERATION CONTROL CENTER TO ADVISE OF AN UNKNOWN ODOR IN THE AC, AND SLIGHT VISIBLE SMOKE.  THE CREW PULLED BACK ON THE THROTTLES AND THE SMOKE DISSIPATED.  THEY THEN POWERED BACK UP AND THE SMOKE WENT AWAY.  THE ODOR REMAINED AND AT THAT POINT THE SIC CONTACTED ATC TO DECLARE AN EMERGENCY FOR SMOKE IN THE COCKPIT.  THEY CHANGED THEIR FLIGHT DESTINATION IN THE PROCESS.  THE PIC, NOT WANTING TO DOWN-GRADE THE EMERGENCY STATUS, GOT ON THE RADIOS AND ADVISED THAT ALL IS WELL AND THAT THE ROLLING OF EMERGENCY VEHICLES WAS NOT NECESSARY. (K)
